• 4 months ago

    Burning in penis and frequent urination. Possibly NGU? Or?

    From 29 year old, Male

    Last week, I felt a burning in my penis once I urinated after sex. This has happened occasionally in the past and usually went away within an hour or so. Unfortunately, this was not the case and I woke up the next morning and had a persistent burning sensation in my penis.

    Went to urgent care, urinalysis came back normal. They started me on Levaquin. A few days later, Chlamydia and gonorrhea test came back negative.

    Until today, my symptoms were almost completely gone. I’m on the 6th of my 7 doses of Levaquin and without an obvious cause (no sex or masterbation), the symptoms came back a few hours ago.

    I just went and filled the prescription for Doxycycline, which I received earlier in the week but was hesitant to take because I was afraid to take too many antibiotics.

    I would appreciate any insight here:

    •Does the fact that my symptoms came back mean that the Levaquin failed to kill the bacteria causing these symptoms? Or is it possible that this is just apart of the process?

    •From what I read, Doxy is commonly used to treat NGU and Levaquin isn’t...what’s the likelihood that the Doxy will kill whatever bacteria is causing this?

    •Since I have no actual diagnosis and am just going off of Google, what else could be causing this?
    (I have an appointment with a urologist, but it’s not soon enough)

Responses